View Full Version : Balding or Thinning Crown? Help

07-12-2014, 05:20 PM
Hi all. Long time reader, first time poster. Let me introduce myself. I am 27 years old and up until recently always had a full head of hair. Never thought twice about it. Unfortunately, for the past 2 years I have been obsessive about it, taking pictures, trying out various hairloss treatments, all of which haven't really improved my situation.

Personally, I contribute the cause of my hair loss to my chemotherapy treatments which I had 3 years ago his month at the age of 24. I assumed when I was done with my chemo treatment my hair would grow back to the way it was before, but that simply hasn't been the case for me.

Now here I am, 3 years later and my crown is still extremely thin (or balding, not sure) and I am desperate for some help/tips I can attempt to possibly solve or at least improve my problem. Again, before having chemo, my hair loss was nonexistent.

My hair hair has always been very fine, almost baby fine, but there was never an issue with full coverage. Even today my hairline and temples are NW1. But my crown is NW3-Vertex. I thought Rogaine (Minoxodil) would be the perfect thing for me to start using to fill my crown. Sadly, 4 months later, it's barely helped. I did have a shed at about 4 weeks into it and was very hopeful that it was a sign of good things to come, but nothing so far. I don't think this is MPB. I wonder if it's a permanent side effect of having had chemotherapy, called alopecia areata.

Is it possible the rogaine will kick in a little bit later than 4 months? I don't know what else to do.

08-01-2014, 03:09 PM
any feedback? I do have 3 brothers and none of them are balding (2 are older than me) and my 60 year old father also still has his hair (slightly thinning now that he's in his 60s)

08-01-2014, 10:23 PM
It does look like your thinning but i dont think its AA. Have you considered finasteride?

08-02-2014, 08:27 AM
I tried finasteride for approx 6 months and noticed ZERO improvement, no shed, nothing. Then I started reading about side effects and think I was starting to develop some, so I quit, slowly tapering off for about 2 months. I plan on keeping up with the rogaine for a full year and reevaluate.

08-02-2014, 10:19 AM
It's not uncommon to be left with thinner hair after having to deal with chemotherapy. I'm glad you got past that and hope you're doing well health wise. If the hair loss is not genetic then using Propecia probably won't do much, but if the chemo kicked off AGA then it might work for you. Did you start developing the side effects after reading about them?